MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW RA CATH SET: 20 GA X 1-3/4"; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW RA CATH SET: 20 GA X 1-3/4"; CATHETER PERCUTANEOUS
Catalog Number RA-04020-SP
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "during insertion the red top cracked".As a result, another device was used.No patient harm or injury.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4) the actual device was not returned; however, the customer provided one photo for analysis.The complaint of needle protection cap separating from the base was able to be confirmed by the photo.The photo shows the needle protection cap (a-04020-028a) separated from the needle protection base (a-04020-027a).The needle cap is meant to lock onto the needle based and should not deploy off and remain attached to the catheter hub.However, a complete visual inspection to evaluate the potential cause of the damage could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.The instructions-for-use (ifu) provided with this kit warns the user, "do not attempt to override or defeat the locking needle protection mechanism.Precaution: do not grasp or contact needle protection assembly.The needle protection assembly will remain attached to proximal end of catheter hub until needlepoint passes through assembly and activates during withdrawal." the customer report of needle protection cap separating from the base was confirmed by visual inspection of the customer supplied photo.The photo shows the needle protection cap separated from the needle protection base.The needle cap is intended to lock onto the needle based and should not deploy off and remain attached to the catheter hub.Based on the photo the defect is confirmed, however, full complaint verification testing could not be performed to evaluate the potential cause of the damage as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW RA CATH SET: 20 GA X 1-3/4"
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19014114
Report Number9680794-2024-00303
Device Sequence Number12802530
Product Code DQY
UDI-Device Identifier00801902027528
UDI-Public00801902027528
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K021120
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberRA-04020-SP
Device Lot Number14F23F0138
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date04/01/2024
Supplement Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown